There was also a feature on bbc breakfast news this morning about a woman with stage4 breast cancer with several secondaries including liver, having been given 3 months to live, having no sign of cancer 2 years later after taking part in an immunotherapy trial. I tried but couldn’t post the link from the bbc news website but found this from The Guardian. Hopefully this type of treatment, although a while off yet, will become more widely accessible.
We are about to go away in our campervan. Didn't go away in it at all last year. The weather has encouraged us.
Headline in my paper this morning: 'Genetic test could help breast cancer patients avoid chemo.'
Hopefully it will also help the type of patients (like me) who hitherto hadn't been given chemo to get it if they need it.
Tatyana, I would love to have a camper van. Go relax and enjoy. I can kill spiders if need be, but not fond of it. I wish you could all see and hear my hubby run and scream from a snake. He wouldn't be any help with that!
Thanks girls! I don't think the hot sticky weather helps the itching much! I try to ignore it but it's impossible some days.
Thank goodness we don't get all the side effects.
Have a good day everyone. I'm off to work!
Hi Funnyface, sorry e&e is giving you the itches, hope they can give you something to soothe it. As Carolyn said you seemed to be coping with it and carrying on looking after others. As I posted recently, the list of s/es looks daunting but it does say, in an effort to reassure you, that you won't get them all. I should hope not! Hope things improve and for you too Carolyn.
E & E driving me crazy with itching today. I've been on this combo for a year. It has made me itch but the last two days it's driving me mad. I had to stop it for 2 weeks to try and get an infected toe nail to heal. It was ingrown and they have had to cut at it several times. I started the combo back up and it is more itchy than ever. Taking antihistamine and putting a topical one one on two. I'm actually sitting on my hands so I can't scratch!
Carolyn, I know you are worse than off than me with your SE's. I have scratch marks everywhere. Dug my self up in my sleep last night. I look lovely!
When i was put on exemestane 2 1/2 years ago, my onc mentioned everolimus and gave me a Macmillan information sheet about it . I read it and my heart sank but when I asked about it the next time i saw him he said that I wouldn't be having it. I assumed it was because it had been taken off the list of drugs available on the NHS. I've been lucky that exemestane has worked for me. Hope the combination works for you Carolyn.
So pleased that your scans showed no nasties but what a pain to have the SEs that you’re getting. I remember when the E/E combination was first introduced and my then oncologist said what a wonderful drug (the everolimus part) was as he’d been involved in the research for it. I said to him he should look on this forum as there were plenty of ladies suffering with SEs who wouldn’t have the same opinion as he had! I still think all oncologists should use this forum as a guide to how we actually feel, not just spout the same information that is written on the leaflets! Anyway, great news and I hope the SEs do get sorted.
Hi to all other mets ladies, hope you are enjoying the bank holiday and the weather isn’t too bad where you are. A nice surprise yesterday when we didn’t get the threatened thunder storms but had a lovely sunny, and hot, day instead, just right to get all my post holiday washing on the line. A bit overcast today but can’t complain.
Yes. Pleased about your good news Carolyn, everolemus has dizzyness listed asa s/e, and I agree about the oncs not knowing about all the side effects...I think they also play them down too! I remember being told I’d likely get none on Cape...and the first month I got every one..AND a dvt to boot.!
i was told Paclitaxel likely wouldn’t give me half the listed side effects, but iv had most of the comm9n ones now..today it’s constant nausea and muscle/bone pain, other days it’s rashes-or sore dry eyes
Also get a load of nasty ideas running through my head but we all get those don’t we at times.
much love to you Moijanx😘
Carolyn.........after reading ff and ramade I had a look at everolimus on Macmillan and sure enough a swollen face is a possible se. And it is not one of the least common ses. Perhaps onc will find this out and take it into account when deciding if you should have an even lower dose, or stop altogether. You could certainly point it out next time. We have to cope with ses as well as the disease!
Lovely day, but what a night! Lightning, thunder, lashing rain here. Thought it would never stop! It was like a firework display!
Carolyn, That is what I had read when I googled it. It came from a reliable site. The oncologist can't remember all these side effects. Also, who says your body can't come up with its own different set of side effects. The list of side effects is composed from people reporting them.
We are rare birds sometimes! FF
hi Carolyn, pleased to hear your good news. i found everolimus made my whole face swollen so had to lower dose. it can be quite a nasty one but if it works and you can take it that's good.
So pleased for you, Carolyn! Your new Onc sounds very thorough which is reassuring. Have a lovely relaxing weekend x
Carolyn it must be a relief to have those results after a long wait. Hope they can do something for you and you can stay on e and e if it's working for you. You never know what you are going to pull out of the s/e lottery..
love Bon x
Ah Carolyn I'm sorry to hear what you have been going though, must be so scary but brilliant to hear it's nothing nasty 😊 Xx
Carolyn so glad you liked the oncologist and had a thorough appointment. Now to get through the next 4 weeks. Are you still on a low dose? Maybe they will have to change it. You will need to decide if it's worth it. Maybe it will seem more tolerable since you know it's nothing sinister now. These drugs are crazy. It's amazing how some of tolerate them and others can't. You had letrolzole and did so well. Letrozole was a tough one for me. Hang in there! Hugs! FF
Carolyn...so very pleased nothing sinister going on....you have been having a tough time...hope this new oncologist is for keeps?
Sorry about the strange symptoms.....mine are less unusual, but achy wrists, sore eyes, irritated gut etc...oh and of course sore fingers, but these are all typical on taxol......
(I hadnt realised but exermestane does have dizzyness listed as a side effect.)
‘’loads of love and hugsxx
Hello Briony, welcome to our group. Definitely tell your doctor, always. i have pins and needles because of cancer pressing on nerves. For this i am treated with Pregabalin which is brilliant.
Hope this helps
Welcome Briony! It could be the drugs causing this. Maybe a change in treatment would help. I have had a lot of different treatments, but not this one bc I'm HER2-. If anyone else had this treatment I'm hoping they jump in and answer you.
Hi Anne, glad you have good support. Funny you should say about not thinking about cancer every minute, as I’ve thought that the last couple of days. Nice feeling isn’t it?
Hope your blood count is good to go tomorrow.
My secondary is also in my bones, it was on my sternum that a lesion reacted to the chemo to show up on a repeat ct scan. I’m hoping that as I’m HER2+ they will agree to keep me on Herceptin and Pertuzumab for as long as it is working - I see the Doctors at the end of the month when I hope to be given the 👍 Also having Zometa every 6m for 2 years initially. Had the first one in March. And have Letrozole daily.
Had a lovely day thank you, and the sun was shining which makes the countryside look so beautiful. Xx
Victoria Beckham.apparently is miserable!! Someone's commented that she doesn't need to smile, just look at her. Well I don't know what they see. Oh, she has a nice figure but her miserable expression takes all her beauty away. The drab outfit also added to the miserable look! I googled her and she looks miserable most the time. Very unattractive pouting!